MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI CABLE - 5PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI CABLE - 5PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Model Number TDNC001
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The initial reporter phone is not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (220914b-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a primary functional endoscopic sinus surgery (fess) procedure on (b)(6) 2023, it was reported that the trudi nav system (s/n: (b)(4)) became inaccurate halfway through the procedure.It was reported that the further posterior the case progresses in the patient, the more inaccurate it became.The devices were disconnected and reconnected but the issue continued.The trudi nav cable (tdnc001 / 220914b-pc) was affected by the same issue with accuracy.The procedure continued and was reported as successfully completed.There was no negative patient impact.On 18-jan-2023, additional information was received.The information indicated that the end user did confirm accuracy using the registration probe after the registration process was completed both times the patient was registered.Accuracy was confirmed with known landmarks in endoscopic visualization inside the nasal cavity, the information indicated that, ¿throughout the surgery we made checks of accuracy with the endoscope and navigated devices.¿ accuracy was noticed throughout the case when the physician encountered known landmarks and the navigation was not lining up.Most notably, the more posterior the device went in the sinus, the more inaccurate the navigation appeared.The inaccuracy was first noticed at the end of the first sinus that was addressed in the surgery, the right maxillary.The physician continued to the sphenoid and right maxillary knowing the navigation was off.Accuracy was validated using both the registration probe and through instrumentation.The computed tomography (ct) was 0.5mm resolution.The information indicated that the image used was ¿axial image of the sinus that had the highest resolution.¿ it was reported that the patient had a mask on during the ct; this was noted on the ct scanned image.The physician and the navigation technology specialist performed the registration process; the information indicated that two registrations were performed for this procedure, this was the first case for this trial.Accuracy was confirmed at the fiducial points, the bridge of the nose, the forehead, and most of the boney areas of the face.The version of the trudi software was 2.2.The information indicated that there was a potential for metal interference with the fillings in the patient¿s teeth.The registration process was restarted after the initial findings.It was reported that this ¿was the only case performed on the trudi.It was the first of the trial.We have replaced the instrument adapters and the patient tracker and had the trudi tested again by the field service engineer (fse).¿ on 20-jan-2023, additional information was received.The information indicated that when the accuracy issue was observed, the icon on the trudi nav system was green.No error message was on the trudi nav monitor.The complaint trudi nav cable was connected to a nav suction device (catalog / lot# unknown); it was not known if the device was plugged in before or after registration.The patient tracker did not move and the patient tracker cable was not under tension in relation to this event.Only one ct scan was used with one device; ct image was used as the primary image.The ct scan was 0.5mm resolution.There was no ferromagnetic material placed within the trudi zone.It was unknown if the crosshairs turned yellow.The emitter pad and the patient did not move.The inaccuracy was reported to be ¿more like 1cm or more.¿ the case log files are reported as not available.On 26-jan-2023, additional information was received.The information indicated that the suction device was used in later cases without problems.The complaint trudi nav cable was discarded and thus, is not available to be returned for evaluation and analysis.Based on the additional information received on 20-jan-2023, that when the accuracy issue was observed, the icon on the trudi nav system was green, the event has been deemed reportable as a ¿malfunction¿.

Brand Name
TRUDI CABLE - 5PK
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park
building d3; p.o. box 74-4002
rio segundo, alajuela 20101
CS   20101
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16383620
Report Number3005172759-2023-00006
Device Sequence Number5086932
Product Code PGW
UDI-Device Identifier10705031245853
UDI-Public10705031245853
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model NumberTDNC001
Device Catalogue NumberTDNC001
Device Lot Number220914B-PC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Initial Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown